MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/+5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/+5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 6570-0-236
Medical Device Problem Codes Detachment of Device or Device Component (2907); Noise, Audible (3273)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 10/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's left hip was revised.Patient reported hearing a pop in his hip and afterwards, the hip started squeaking.It was determined that the liner dissociated from the shell, allowing the femoral head to rub inside the shell.Intra-operatively, the surgeon could not determine with certainty if one of the screws was proud but could neither loosen nor tighten it as it was stripped, so the surgeon burred the head down to be certain.The head and the liner were revised.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Additional Manufacturer Narrative
Based on the provided information, the product reported in this investigation did not contribute to the event and is therefore considered concomitant.During revision surgery, it is considered good surgical practice to always replace bearing components such as the tibial insert or hip liner including femoral head with new devices, also because service life damage or wear is not always readily visible and these components are usually modular and removal is easy and straightforward.Additionally the event states the surgeon burred the head down as he experienced difficulty tightening or loosening the stripped screw.A full investigation is carried out on the trident ii shell mfr# 0002249697-2022-01628 and liner mfr# 0002249697-2022-01626.
 
Event or Problem Description

Brand Name
DELTA V-40 CERAMIC HEAD 36/+5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15797096
Report Number0002249697-2022-01627
Device Sequence Number17341038
Product Code LZO
UDI-Device Identifier04546540608543
UDI-Public04546540608543
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K052718
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6570-0-236
Device Catalogue Number6570-0-236
Device Lot Number89850301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2022
Supplement Date Received by Manufacturer01/10/2023
Initial Report FDA Received Date11/15/2022
Supplement Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR
Patient SexMale